Alert archive / Idaho / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 19, 2014, 1:56 PM MDT for 17 counties in Idaho. It took effect at Jul 20, 2014, 1:00 PM MDT. It was in force for 34 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2014, 1:56 PM MDT (19:56 UTC)
- In effect from
- Jul 20, 2014, 1:00 PM MDT
- Expired
- Jul 21, 2014, 10:47 PM MDT
- In force
- 34 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:08 PM MDT | HAIL 0.25 | 4 N Wayan, ID | PEA SIZE HAIL |
| Jul 21, 4:57 PM MDT | HAIL 1 | 3 Wnw Rock Creek, ID | |
| Jul 21, 5:41 PM MDT | HAIL 0.25 | 12 Ene Idahome, ID | PEA SIZE HAIL |
| Jul 21, 5:41 PM MDT | HAIL 0.25 | 6 W Lorenzo, ID | PEA SIZE HAIL |
| Jul 21, 7:46 PM MDT | HAIL 1 | 2 Se Malta, ID | LARGE MARBLE SIZE HAIL. |
| Jul 21, 8:20 PM MDT | FLASH FLOOD | Declo, ID | REPORTED VIA OFFICE TWITTER ACCOUNT. PICTURES SENT IN OF ROAD AND DRY FARM FIELDS FLOODED. |
| Jul 21, 8:20 PM MDT | HEAVY RAIN 1.5 | Declo, ID | REPORTED VIA OFFICE TWITTER ACCOUNT. RAINFALL RATE WAS IN 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3057 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS85 KPIH 191956 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 410 425 422 AND 427... IDZ427-201200- /O.NEW.KPIH.FW.W.0005.140720T1900Z-140721T1200Z/ /O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 156 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE ZONE 427... ...RED FLAG WARNING IN EFFECT FROM 1 PM SUNDAY TO 6 AM MDT MONDAY FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 6 AM MDT MONDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING...UNTIL 9 PM MDT TONIGHT FOR LOW HUMIDITY. 1 PM SUNDAY THROUGH 6 AM MONDAY FOR LIGHTNING. * WIND...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. ON SUNDAY AFTERNOON UNTIL LATE SUNDAY NIGHT...LIGHTNING ACTIVITY MAY GENERATE NUMEROUS FIRE STARTS AND REQUIRE HEAVY USE OF INITIAL ATTACK RESOURCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-201200- /O.NEW.KPIH.FW.W.0005.140720T2200Z-140721T1200Z/ /O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 156 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND FOR FIRE ZONE 422... ...RED FLAG WARNING IN EFFECT FROM 4 PM SUNDAY TO 6 AM MDT MONDAY FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 422... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 6 AM MDT MONDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING...UNTIL 9 PM MDT TONIGHT FOR LOW HUMIDITY...AND 4 PM SUNDAY TO 6 AM MONDAY FOR LIGHTNING. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUNDERSTORMS ON SUNDAY EVENING AND LATE SUNDAY NIGHT WILL GENERATE A THREAT OF A BUSY INITIAL ATTACK SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-425-200300- /O.CON.KPIH.FW.W.0004.000000T0000Z-140720T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 156 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND FOR FIRE ZONES 410 AND 425... * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING...1 PM TO 9 PM MDT TODAY. * WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ MESSICK HTTP://WEATHER.GOV/POCATELLO
5 follow-up statements
869 WWUS85 KPIH 201959 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MDT SUN JUL 20 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427... ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 422... ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410... ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 425... IDZ410-211300- /O.EXB.KPIH.FW.W.0005.140721T0600Z-140722T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 159 PM MDT SUN JUL 20 2014 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT MONDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING...MIDNIGHT TONIGHT THROUGH 9 PM MONDAY EVENING. * WIND...SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW LIGHTNING FIRE STARTS...EVEN WITH STORMS THAT PRODUCE MORE RAINFALL. GUSTY OUTFLOWS CAN CREATE RAPID WIND SHIFTS AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ425-211300- /O.EXB.KPIH.FW.W.0005.140721T1200Z-140722T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 159 PM MDT SUN JUL 20 2014 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING...6 AM MONDAY THROUGH 9 PM MONDAY EVENING. * WIND...SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW LIGHTNING FIRE STARTS...EVEN WITH STORMS THAT PRODUCE MORE RAINFALL. GUSTY OUTFLOWS CAN CREATE RAPID WIND SHIFTS AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-211300- /O.EXT.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 159 PM MDT SUN JUL 20 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT MONDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING...NOW THROUGH 9 PM MONDAY EVENING. * WIND...SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW LIGHTNING FIRE STARTS...EVEN WITH STORMS THAT PRODUCE MORE RAINFALL. GUSTY OUTFLOWS CAN CREATE RAPID WIND SHIFTS AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-211300- /O.EXT.KPIH.FW.W.0005.140721T0000Z-140722T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 159 PM MDT SUN JUL 20 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT MONDAY FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 422... THE RED FLAG WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT MONDAY. * AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING...6 PM TODAY TO 9 PM MONDAY EVENING. * WIND...SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW LIGHTNING FIRE STARTS...EVEN WITH STORMS THAT PRODUCE MORE RAINFALL. GUSTY OUTFLOWS CAN CREATE RAPID WIND SHIFTS AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
592 WWUS85 KPIH 210859 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 259 AM MDT MON JUL 21 2014 ...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS UNTIL 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES 410 422 425 AND 427... IDZ425-212130- /O.EXT.KPIH.FW.W.0005.140721T0900Z-140722T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 259 AM MDT MON JUL 21 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 425... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-212130- /O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 259 AM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427... * AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-212130- /O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 259 AM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 422... * AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-212130- /O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 259 AM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410... * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
438 WWUS85 KPIH 211933 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT MON JUL 21 2014 ...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS UNTIL 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES 410 422 425 AND 427... IDZ427-220300- /O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 133 PM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 427... * AFFECTED AREA...IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-220300- /O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 133 PM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 422... * AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-220300- /O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 133 PM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ425-220300- /O.CON.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 133 PM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 425... * AFFECTED AREA...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
839 WWUS85 KPIH 220300 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID ISSUED BY NATIONAL WEATHER SERVICE BOISE ID 900 PM MDT MON JUL 21 2014 ...RED FLAG WARNING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS EXTENDED UNTIL 11 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES 427... ...RED FLAG WARNING EXPIRES FOR FIRE ZONES 410 422 AND 425... IDZ422-220400- /O.EXP.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 900 PM MDT MON JUL 21 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 422... THUNDERSTORMS ARE DIMINISHING OVER THE AREA. $$ IDZ410-220400- /O.EXP.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 900 PM MDT MON JUL 21 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 410... THUNDERSTORMS ARE DIMINISHING OVER THE AREA. $$ IDZ425-220400- /O.EXP.KPIH.FW.W.0005.000000T0000Z-140722T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 900 PM MDT MON JUL 21 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 425... THUNDERSTORMS ARE DIMINISHING OVER THE AREA. $$ IDZ427-220500- /O.EXT.KPIH.FW.W.0005.000000T0000Z-140722T0500Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 900 PM MDT MON JUL 21 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 427... * AFFECTED AREA...FIRE WEATHER ZONE 427. * TIMING...CONTINUING THROUGH 9 PM THIS EVENING. * WIND...GUSTS UP TO 55 MPH POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
093 WWUS85 KPIH 220447 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1047 PM MDT MON JUL 21 2014 IDZ427-220600- /O.CAN.KPIH.FW.W.0005.000000T0000Z-140722T0500Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 1047 PM MDT MON JUL 21 2014 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 1:46 PM MDT, 10 minutes earlier.
Area forecast discussion, Jul 19, 1:46 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT SAT JUL 19 2014 .DISCUSSION...PREDOMINANTLY WESTERLY MID AND UPPER LEVEL FLOW WILL SHIFT TO THE SOUTHWEST AND OPEN THE DOOR TO MONSOON MOISTURE WHICH HAS BEEN LURKING OVER THE GREAT BASIN. MOISTURE WILL BEGIN TO SLIDE NORTH INTO SOUTHERN IDAHO AFTER MIDNIGHT AND WILL SPREAD NORTH TO A LINE FROM SUN VALLEY TO IDAHO FALLS BY MID DAY. EXPECT CONVECTION TO FIRE DURING THE EARLY AFTERNOON HOURS...INITIALLY OVER THE SOUTHERN HIGHLANDS AND SPREAD NORTHWARD THROUGH THE AFTERNOON AND EVENING HOURS TO COVER MOST OF THE FORECAST AREA. MODERATE INSTABILITY FOR SUNDAY NIGHT INTO MONDAY MORNING SHOULD ALLOW SHOWERS AND A FEW THUNDERSTORMS TO PERSIST DURING THE OVERNIGHT HOURS AS WELL. EXPECT REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS FOR MONDAY AFTERNOON AND EVENING OVER MOST OF THE FORECAST AREA AS WELL AS MONSOON MOISTURE AND INSTABILITY REMAIN IN PLACE. ONE LIMITING FACTOR MAY BE RESIDUAL HIGH LEVEL CLOUDS FROM EARLIER CONVECTION WHICH COULD CAP INSTABILITY SOMEWHAT. A LOW PRESSURE SYSTEM APPROACHING THE WA COAST ON TUESDAY TURNS THE UPPER LEVEL FLOW MORE SOUTHERLY AND DRAWS REMAINING MONSOON MOISTURE PLUM NORTHWARD. THIS SHIFTS THE AREA OF CONCERN FOR SHOWERS AND THUNDERSTORMS INTO THE CENTRAL MOUNTAINS FOR TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. THE UPPER LOW TRACKS INLAND AND MOVES NORTHEAST INTO ALBERTA ON THURSDAY AND DRAWS MOISTURE NORTHWARD OUT OF THE FORECAST AREA. EXPECT BREEZY TO WINDY CONDITIONS FOR THURSDAY AS THE SYSTEM PASSES TO THE NORTH. FLOW REGIME OVER IDAHO RETURNS TO A DRY WESTERLY FLOW FOR FRIDAY INTO THE WEEKEND. DSH && .AVIATION...GUSTY WIND THIS AFTERNOON BUT ALIGNS WITH MAIN RUNWAYS EVERYWHERE EXCEPT KSUN. CLOUDS WILL START TO MOVE IN SHORTLY AFTER 20/18Z...SO SUNDAY WILL BE A LARGE CHANGE IN THE FORECAST COMPARED TO WHAT SAT HAS BEEN. SUNDAY SHOULD HAVE AFTERNOON -TSRA IN KSUN KPIH AND KBYI AT LEAST IN THE VCNTY. MESSICK && .FIRE WEATHER...WILL LET CURRENT RED FLAG CONTINUE AS CONDITIONS ARE NEARLY MET IN THE VALLEY LOCATIONS AT LEAST. THE NORTHWEST FLOW THAT HAS KEPT THE LAST TWO DAYS VERY DRY AND WINDY WILL RETREAT TO THE NORTH AS HIGH PRESSURE STRENGTHENS IN THE DESERT SOUTHWEST. THE MORE SOUTHERLY FLOW IS EXPECTED TO BRING IN SOME MOIST UNSTABLE AIR AND SO THUNDERSTORMS ARE EXPECTED BY EARLY SAT AFTERNOON AND CONTINUE LATE NIGHT SUN. THE THUNDERSTORMS WILL BE MAINLY ACTIVE IN THE SOUTHERN AND NORTHERN SAWTOOTH FOREST ZONES...THUS HAVE ISSUED RED FLAG WARNING FOR LIGHTNING ACTIVITY IN ZONES 422 AND 427. THE INCREASING MOISTURE WILL KEEP SOUTHERN AREAS FROM REACHING CRITICAL HUMIDITY LEVELS...AND THE CLOUD COVER SHOULD LIMIT CONVECTION AND PREVENT STRONG WINDS FROM REACHING THE SURFACE. THUS DO NOT BELIEVE THAT RED FLAG FOR HUMIDITY AND WIND WILL BE NECESSARY. MON WILL SEE CONTINUE INFILTRATION OF THIS MOIST UNSTABLE AIR AND WOULD EXPECT A GREATER COVERAGE OF THUNDERSTORMS FOR MON AFTERNOON. HOWEVER...TO AVOID CONFUSION WILL LIMIT RED FLAGS TO NEXT 36 HOURS. FOR THE REST OF THE WEEK...UPPER LEVEL TROUGHING AT THE COAST WILL KEEP THE STORM TRACK OVER THE WESTERN ZONES OF THE FORECAST AREA ON TUE...BUT THIS TROUGH PASSES TO THE WEST ON THU...BRINGING A WIND EVENT POSSIBLY ON WED BUT AT LEAST ON THU. COOLER...DRIER...AND CONTINUED BREEZY FOR FRI AND THE WEEKEND IN FLAT ZONAL FLOW. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ410-425. LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ427. RED FLAG WARNING FROM 1 PM SUNDAY TO 6 AM MDT MONDAY IDZ427. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422. RED FLAG WARNING FROM 4 PM SUNDAY TO 6 AM MDT MONDAY IDZ422. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:19 AM MDT | Red Flag Warning | PIH | Bingham, Blaine, Boise, Bonneville, Butte, Cassia and 11 more | 18 hr |
| Jul 19, 3:21 AM MDT | Lake Wind Advisory | PIH | 18 hr |
Nearby
Red Flag Warnings in Idaho, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.